Functional Spaces for the Theory of Elliptic Partial Differential Equations

  • Françoise Demengel
  • Gilbert Demengel

Part of the Universitext book series (UTX)

Table of contents

  1. Front Matter
    Pages I-XVIII
  2. Françoise Demengel, Gilbert Demengel
    Pages 1-55
  3. Françoise Demengel, Gilbert Demengel
    Pages 57-112
  4. Françoise Demengel, Gilbert Demengel
    Pages 113-177
  5. Françoise Demengel, Gilbert Demengel
    Pages 179-228
  6. Françoise Demengel, Gilbert Demengel
    Pages 229-298
  7. Françoise Demengel, Gilbert Demengel
    Pages 299-369
  8. Françoise Demengel, Gilbert Demengel
    Pages 371-434
  9. Publisher
    Pages E1-E1
  10. Back Matter
    Pages 435-465

About this book

Introduction

Linear and non-linear elliptic boundary problems are a fundamental subject in analysis and the spaces of weakly differentiable functions (also called Sobolev spaces) are an essential tool for analysing the regularity of its solutions.

 

The complete theory of Sobolev spaces is covered whilst also explaining how abstract convex analysis can be combined with this theory to produce existence results for the solutions of non-linear elliptic boundary problems. Other kinds of functional spaces are also included, useful for treating variational problems such as the minimal surface problem.

 

Almost every result comes with a complete and detailed proof. In some cases, more than one proof is provided in order to highlight different aspects of the result. A range of exercises of varying levels of difficulty concludes each chapter with hints to solutions for many of them.

 

It is hoped that this book will provide a tool for graduate and postgraduate students interested in partial differential equations, as well as a useful reference for researchers active in the field. Prerequisites include a knowledge of classical analysis, differential calculus, Banach and Hilbert spaces, integration and the related standard functional spaces, as well as the Fourier transformation on Schwartz spaces.

Keywords

Sobolev spaces distributions elliptic partial differential equations function spaces

Authors and affiliations

  • Françoise Demengel
    • 1
  • Gilbert Demengel
    • 2
  1. 1.Département de MathématiquesUniversité de Cergy-PontoiseCergy-Pontoise CedexFrance
  2. 2.Paris Cedex 13France

Bibliographic information

  • DOI https://doi.org/10.1007/978-1-4471-2807-6
  • Copyright Information Springer-Verlag London Limited 2012
  • Publisher Name Springer, London
  • eBook Packages Mathematics and Statistics
  • Print ISBN 978-1-4471-2806-9
  • Online ISBN 978-1-4471-2807-6
  • Series Print ISSN 0172-5939
  • Series Online ISSN 2191-6675
  • About this book